[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] RE: unexpected highs/rapid drops

>The topic came up here in relation to rapidly lowering an elevated BG at
>approximately 300 mg/dl. It isn't advisable to drop a BG faster than 50 - 75
>mg/dl per hour in any setting.

	Well, Barb, I'd agree with this, just on the fact that the 
only way to drop it that fast with a subcu injection is to give a lot 
more insulin than is needed, and this might cause a low.  For me, if 
I'm 300 (and yes even my perfect control sees 300 way too often:-), 
I bolus 5 U, and in 3 h I'm around 100, so that's within your 
guidelines.  If i tried to drop faster (which I could do with a 
bigger bolus) i'd end up hypoglycemic.  However, with a IV bolus, one 
could drop the 200 in just 10 -20 min.  But that's not done out of a 
hospital setting.

>Please disregard any previous comments on the subject, for now. I do not
>currently have a medical library at my disposal to site a more specific
>reference for you.  I'll refrain from posting about the subject until I can
>locate my sources. :<)

	Well not having access to a library doesn't stop most of us 
from thinking out loud ;-).  But anyone can access pubmed, even from 
home.  You're younger than me, so i'm assuming you're a pro on line 
for HELP or to subscribe/unsubscribe, contact: